Thunderstorm Wind, Jefferson
- When
- July 4, 2:25 PM EST
- Where
- Jefferson County, Stratton
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -80.617
Thunderstorm winds downed several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 1:20 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT THU JUL 4 2002 MSAS SFC ANAL SHOWS LO-LVL WIND CONVERGENT BOUNDARY SET UP ACRS SWRN PA...WESTMORELAND CTY...EXTNDG TO THE SW ACRS EAST-CNTRL OH TWRDS ZZV. TSTMS CURRENTLY FIRING UP ALONG THIS BOUNDARY. WITH PLENTY OF MOISTURE AND INSTABILITY...LI/S TO -8 AND SBCAPES OVR 3000...LOOK FOR MOST ACTIVITY TO BE FOCUSED ON THIS BOUNDARY FOR THE NEXT FEW HOURS. FARTHER NORTH...MAIN FRONT SLOWLY SAGGING SOUTH ACRS LK ERI AND INTO NWRN CORNER OF PA. THIS FRONT WILL LIKELY CAUSE ANOTHER AREA OF FOCUS AS IT DROPS SOUTH INTO CWA FOR LATE PM/EVE HOURS...ESP IF IT INTERACTS WITH ANY LINGERING OUTFLOW BOUNDARIES. AS USUALLY HAPPENS IN THE SUMMER...THIS SOUTHWARD-BOUND FRONT IS MOVING SLOWER THAN FCSTD BY MODELS. WL KEEP EVENING MENTION OF SHRA/TSRA IN FOR NRN HALF OF ZONES...AND WILL KEEP IN THRU NIGHT FOR SOUTH. WL INCLUDE MENTION OF HVY RAIN/STG WINDS IN ZONES FOR SRN HALF OF CWA WHERE THIS LO-LVL BOUNDARY EXISTS. FOR RMDR OF FCST...CLEAR SAILING FOR THIS WEEKEND AS FRONT MOVES SOUTH OF CWA AND COOLER...DRIER AIR SETTLES IN. FOR TEMPS...WL STAY CLOSE TO NGM/AVN MOS THRU SAT. AS FAR AS NEXT CHC OF PRECIP GOES...12Z AVN DIFFERED QUITE A BIT FROM 00Z MRF WITH TIMING. 00Z MRF BROUGHT NEXT SYSTEM IN FOR MONDAY...12Z AVN BACKS THIS OFF TIL TUES. WL BUY INTO THIS SOLN...DELAYING NEXT MENTION OF PRECIP TIL TUES. QUESTION FOR EXTNDD IS WL THIS FRONT CLEAR THE AREA...BRINGING DRY CONDS BACK FOR WED/THURS. FOR NOW WL KEEP NRN HALF DRY ON WED AND KEEP SHRA/TSRA IN SOUTH...ANTICIPATING THIS FRONTAL BOUNDARY WILL STALL A BIT. WL KEEP AREA DRY ON THURS FOR THIS PKG. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
PAZ021-029-WVZ001-002-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 318 PM EDT THU JUL 4 2002 ...HEAVY THUNDERSTORMS MOVING ACROSS AREA... A LINE OF STRONG THUNDERSTORMS STRETCHING WEST TO EAST FROM NEAR WEIRTON...WEST VIRGINIA TO PITTSBURGH IS SLOWLY MOVING TO THE SOUTH. THESE THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. A FEW OF THE STORMS ARE ALSO PRODUCING SMALL HAIL. THIS LINE WILL CONTINUE TO DRIFT SOUTH OVER THE NEXT FEW HOURS AFFECTING AREAS SUCH AS BETHANY AND WHEELING IN THE PANHANDLE OF WEST VIRGINIA...AND CANONSBURG...WASHINGTON...AND THE SOUTHERN SUBURBS OF PITTSBURGH IN WESTERN PENNSYLVANIA. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS SHOULD THUNDERSTORMS MOVE INTO YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 34 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307093.